Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 14, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Sep 30, 2009, 7:31 AM MST. It took effect at Sep 30, 2009, 8:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2009, 7:31 AM MST (14:31 UTC)
- In effect from
- Sep 30, 2009, 8:00 AM MST
- Expired
- Sep 30, 2009, 6:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 301431 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 731 AM MST WED SEP 30 2009 ...GUSTY WINDS ACROSS SOUTHEAST ARIZONA TODAY... AZZ019-302230- /O.NEW.KTWC.WI.Y.0014.090930T1500Z-091001T0100Z/ NORTHERN GREENLEE COUNTY- 731 AM MST WED SEP 30 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. A TROUGH PUSHING THROUGH THE GREAT BASIN WILL BRING STRONG GUSTY WINDS TO SOUTHEAST ARIZONA TODAY...ESPECIALLY TO GREENLEE COUNTY AND SOME OTHER MOUNTAIN LOCATIONS. EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. WINDS WILL DIMINISH DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MEYER
2 follow-up statements
000 WWUS75 KTWC 302116 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 216 PM MST WED SEP 30 2009 ...GUSTY WINDS ACROSS SOUTHEAST ARIZONA TODAY... AZZ019-010100- /O.CON.KTWC.WI.Y.0014.000000T0000Z-091001T0100Z/ NORTHERN GREENLEE COUNTY- 216 PM MST WED SEP 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. A TROUGH PUSHING THROUGH THE GREAT BASIN HAS BROUGHT STRONG GUSTY WINDS TO SOUTHEAST ARIZONA TODAY...ESPECIALLY TO GREENLEE COUNTY AND SOME OTHER MOUNTAIN LOCATIONS. EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH TO CONTINUE THROUGH LATE AFTERNOON. WINDS WILL DIMINISH DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MEYER
000 WWUS75 KTWC 010110 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 610 PM MST WED SEP 30 2009 ...WINDS WILL CONTINUE TO SUBSIDE DURING THE EVENING HOURS... AZZ019-010215- /O.EXP.KTWC.WI.Y.0014.000000T0000Z-091001T0100Z/ NORTHERN GREENLEE COUNTY- 610 PM MST WED SEP 30 2009 ...WIND ADVISORY HAS EXPIRED... WEST WINDS CONTINUE TO BLOW AT 15 TO 25 MPH WITH OCCASIONAL GUSTS TO AROUND 30 TO 35 MPH. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE SINCE A MINIMUM OF 30 MPH SUSTAINED WINDS ARE NEEDED FOR AN ADVISORY. THE WINDS SHOULD DECREASE EVEN MORE AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Sep 30, 3:30 AM MST, 4 hours 1 minute earlier.
Area forecast discussion, Sep 30, 3:30 AM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 330 AM MST WED SEP 30 2009 .SYNOPSIS...A LOW PRESSURE TROUGH MOVING THROUGH THE GREAT BASIN TODAY WILL CAUSE BREEZY CONDITIONS ON TODAY AND MUCH COOLER TEMPERATURES ON THURSDAY AND FRIDAY. LITTLE MOISTURE IS ASSOCIATED WITH THIS TROUGH SO ONLY A SLIGHT CHANCE OF SHOWERS IS EXPECTED LATER TODAY INTO TONIGHT. A SECOND SYSTEM WILL AFFECT THE AREA THIS WEEKEND AND MAY TAP INTO SOME TROPICAL MOISTURE FOR A BETTER CHANCE OF SHOWERS. && .DISCUSSION...ON THIS LAST DAY OF THE 2009 MONSOON...A STRONG UPPER LEVEL TROUGH WILL MOVE THROUGH THE GREAT BASIN. ASSOCIATED COLD FRONT WILL MOVE TOWARD SOUTHEAST ARIZONA LATER TODAY AND BE THROUGH THE AREA BY EARLY THURSDAY MORNING. GOES SOUNDER PRECIPITABLE WATER IMAGERY SHOWED MOISTURE INCREASING IN ADVANCE OF THIS FRONT OVER WESTERN HALF OF ARIZONA. AS OF 215 AM...REGIONAL RADARS WERE SHOWING LIGHT SHOWERS BETWEEN PHOENIX AND FLAGSTAFF. FURTHER SOUTH OVER SONORA MEXICO...MOISTURE IS ALSO SLOWLY MOVING NORTH TOWARD SOUTHEAST ARIZONA. AS THIS FRONT MOVES THROUGH THE AREA STARTING LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS...EXPECT A FEW LIGHT SHOWERS TO DEVELOP ESPECIALLY ACROSS THE WHITE MOUNTAINS THIS AFTERNOON AND THEN EAST OF TUCSON THIS EVENING. THE OTHER MAIN FORECAST CONCERN TODAY WILL BE INCREASING GRADIENT WITH STRONGEST WINDS UP IN THE WHITES...WHERE THE WIND SPEEDS WILL BE JUST BE ADVISORY CRITERIA. THE LATE SEPTEMBER HEAT WILL FINALLY BREAK TODAY WITH HIGH TEMPERATURES 4 TO 6 DEGREES COOLER THAN TUESDAY AND ANOTHER 5 TO 8 DEGREES COOLER ON THURSDAY BEHIND FRONT. WITH A DRIER COOLER AIR MASS OVER THE AREA FRIDAY AND SATURDAY THE OVERNIGHT LOWS WILL BE PLEASANTLY COOL. CHANGES COMING THIS WEEKEND AS ANOTHER UPPER LEVEL TROUGH DROPS SOUTH INTO THE WESTERN STATES WHILE TROPICAL MOISTURE STREAMS NORTH TOWARD SOUTHERN ARIZONA. STILL SOME MODEL DIFFERENCES ON TIMING OF MOISTURE ACROSS OUR AREA. WILL CONTINUE SLIGHT CHANCE POPS STARTING SATURDAY AFTERNOON AND CONTINUING INTO MONDAY. && .AVIATION...MID TO HIGH LEVEL CLOUDS WILL INCREASE FROM THE WEST THIS MORNING AND THICKEN DURING THE DAY. A FEW LIGHT SHOWERS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. LIGHT AND VARIABLE SURFACE WINDS THIS MORNING WILL GIVE WAY TO INCREASING WEST WINDS TODAY AS A TROUGH PUSHES THROUGH THE GREAT BASIN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A STRONG TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE GREAT BASIN ON TODAY. THIS SYSTEM WILL BRING BREEZY TO LOCALLY WINDY CONDITIONS...FOLLOWED BY COOLER TEMPERATURES THURSDAY AND FRIDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF SHOWERS ACROSS FIRE ZONE 146 AND FAR EASTERN FIRE ZONE 148 THIS AFTERNOON AND EVENING. ALTHOUGH 20-FOOT WINDS MAY APPROACH OR EXCEED RED FLAG CRITERIA ON WEDNESDAY...INCREASED MOISTURE AND COOLER TEMPERATURES ASSOCIATED WITH THE TROUGH SHOULD GENERALLY KEEP RELATIVE HUMIDITIES ABOVE 15 PERCENT. THUS A FIRE WEATHER WATCH IS NOT PLANNED AT THIS TIME EVEN THOUGH ISOLATED AREAS MAY BRIEFLY MEET RED FLAG CRITERIA. DRY CONDITIONS WITH COOLER TEMPERATURES ARE EXPECTED AREAWIDE THURSDAY AND FRIDAY ALONG WITH LESS WIND. A SECOND SYSTEM COULD BRING A CHANCE OF WETTING RAINS THIS WEEKEND INTO EARLY NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 29, 9:24 AM MST, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 924 AM MST TUE SEP 29 2009 AZZ029-031>033-300700- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 924 AM MST TUE SEP 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT RECORD OR NEAR RECORD HIGH TEMPERATURES ARE EXPECTED TODAY. DRY AND SUNNY OR CLEAR CONDITIONS WILL PREVAIL THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG TROUGH OF LOW PRESSURE WILL BRING BREEZY CONDITIONS ON WEDNESDAY WITH LOCAL AREAS OF BLOWING DUST AND REDUCED VISIBILITIES DOWN TO 2 MILES. AS THE WIND SUBSIDES...MUCH COOLER TEMPERATURES WILL BE PRESENT ON THURSDAY AND FRIDAY WITH A CHANCE OF SHOWERS EARLY NEXT WEEK. NO SEVERE WEATHER IS EXPECTED WITH THIS TROUGH PASSAGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-030-034-035-300700- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 924 AM MST TUE SEP 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOT AND DRY CONDITIONS ARE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG TROUGH OF LOW PRESSURE WILL BRING BREEZY CONDITIONS ON WEDNESDAY WITH LOCAL AREAS OF BLOWING DUST AND REDUCED VISIBILITIES DOWN TO 2 MILES. AS THE WIND SUBSIDES...MUCH COOLER TEMPERATURES WILL BE PRESENT ON THURSDAY AND FRIDAY WITH A CHANCE OF SHOWERS EARLY NEXT WEEK. NO SEVERE WEATHER IS EXPECTED WITH THIS TROUGH PASSAGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.